Related Experiment Video
Updated: Apr 11, 2026

Acupoint Application Combined with Acupressure as an Adjunctive Therapy for Chemotherapy-Induced Nausea and Vomiting
Published on: June 21, 2024
Prophylactic treatment for delayed chemotherapy-induced nausea and vomiting after non-AC based moderately emetogenic
Maurice J D L van der Vorst1, Elisabeth C W Neefjes, Inge R H M Konings
1Department of Medical Oncology, VU University Medical Center, De Boelelaan 1117, 1081 HV, Amsterdam, The Netherlands.
Purpose:
Delayed chemotherapy-induced nausea and vomiting (CINV) remains an important adverse effect of moderately emetogenic chemotherapy not containing anthracyclines and cyclophosphamide (non-AC MEC). In this review, we summarize current literature to update recommendations for delayed CINV prophylaxis after non-AC MEC.
Methods:
We conducted a systematic search in PubMed and conference proceedings from ASCO, ESMO, and MASCC. Included randomized controlled trials (RCTs) aimed to prospectively evaluate the efficacy of two or more antiemetic strategies in the prevention of delayed CINV after the administration of non-AC MEC. At least one of the following endpoints was used: complete response, complete control, no nausea, no vomiting, and/or no use of rescue medication.
Results:
Our search provided 247 publications. Nine met the predefined criteria. Included RCTs reported outcomes on palonosetron, aprepitant, casopitant, netupitant/palonosetron (NEPA), olanzapine, and megestrol acetate.
Conclusions:
Superiority of palonosetron over first-generation 5-HT3 receptor antagonists for the prevention of acute and delayed CINV after non-AC MEC has not been proven. The addition of an NK1 receptor antagonist to first-generation 5-HT3 receptor antagonists does not significantly improve the incidence of delayed CINV after non-AC MEC. The efficacy of a single-day regimen of dexamethasone with palonosetron is non-inferior to multiday dexamethasone. NEPA, olanzapine, and megestrol acetate show highly effective complete response (CR) rates.
Related Concept Videos
Chemotherapy-Induced Nausea and Vomiting: 5-HT3 Receptor Antagonists
Chemotherapy-Induced Nausea and Vomiting: Neurokinin-1 Receptor Antagonists
Chemotherapy-Induced Nausea and Vomiting: Dopamine Receptor Antagonists
Phenothiazines, such as prochlorperazine...
Chemotherapy-Induced Nausea and Vomiting: Cannabinoids
Two synthetic agonists of THC,...
Prevention of Further Absorption of Poison
Pathophysiology of Vomiting
